Convergence properties of the strongly damped nonlinear Klein-Gordon equation. (English) Zbl 0625.35058

The author studies the damped nonlinear Klein-Gordon equation \[ (1)\quad u_{tt}(x,t)+\alpha (-\Delta +\gamma)u_ t(x,t)+(-\Delta +m^ 2)u(x,t)+\lambda u(x,t)| u(x,t)|^{p-1}=0\quad x\in \Omega,\quad t\in {\mathbb{R}} \] with the initial and boundary conditions \[ (2)\quad u(x,0)=f(x)\quad for\quad x\in \Omega,\quad u_ t(x,0)=g(x)\quad and\quad u(x,t)=0\quad for\quad x\in \partial \Omega,\quad t\in {\mathbb{R}} \] where \(\Omega\) is a bounded domain in \({\mathbb{R}}^ 3\) with smooth boundary \(\partial \Omega\); \(\alpha\), \(\gamma\), m, p, \(\lambda\) are constants with \(\alpha,\lambda >0\); \(\gamma\),m\(\geq 0\) and \(p\geq 1\). Moreover f and g are smooth assigned functions.
It is known that for any \(\alpha >0\) there exists a unique global strong solution \(u_{\alpha}\) of (1), (2) [see P. Aviles and J. Sandefur, J. Differ. Equations 58, 404-427 (1985; Zbl 0572.34004)]. In this paper the author assumes \(p>3\) and proves that there exists a sequence \(\{\alpha_ k\}\) of positive, real numbers such that \(\alpha_ k\to 0\) as \(k\to \infty\) and a global weak solution v of (1), (2) with \(\alpha =0\), such that \(u_{\alpha_ k}\to v\) in \((([0,T],L^ 2(\Omega))\) for all \(T>0\) a convenient summary of the undamped case (i.e. \(\alpha =0)\) can be found by M. Reed [“Abstract nonlinear wave equations”, Lect. Notes Math. 507 (1976; Zbl 0317.35002)].
Reviewer: D.Fortunato


35L70 Second-order nonlinear hyperbolic equations
35L20 Initial-boundary value problems for second-order hyperbolic equations
35D05 Existence of generalized solutions of PDE (MSC2000)
Full Text: DOI


[1] Adams, R.A, Sobolev spaces, (1975), Academic Press New York · Zbl 0186.19101
[2] Aviles, P; Sandefur, J, Nonlinear second-order equations with applications to partial differential equations, J. differential equations, 58, 404-427, (1985) · Zbl 0572.34004
[3] Reed, M, Abstract non-linear wave equations, (1976), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0317.35002
[4] Strauss, W, On weak solutions of semilinear hyperbolic equations, Anais acad. Brazil ciências, 42, 645-651, (1970) · Zbl 0217.13104
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.